Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 5, 2019, 7:05 PM CDT for Waushara County, Wisconsin. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2019, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 5, 2019, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 7:24 PM CDT | TSTM WND GST 44 | Wautoma, WI | MEASURED AT Y50 AWOS |
| Aug 5, 7:34 PM CDT | TSTM WND GST 52 | Wautoma, WI | REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WWUS83 KGRB 060005
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
705 PM CDT Mon Aug 5 2019
WIZ045-060100-
Waushara WI-
705 PM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WAUSHARA COUNTY UNTIL 800 PM
CDT...
At 705 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Hartman Creek State Park to 6
miles southwest of Plainfield. Movement was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Wautoma, Berlin, Redgranite, Plainfield, Napowan Scout Camp, Silver
Lake, Pine River, Dakota, Mount Morris and Saxeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Wisconsin.
LAT...LON 4398 8955 4403 8960 4424 8960 4424 8911
4414 8889 4398 8889
TIME...MOT...LOC 0005Z 301DEG 30KT 4430 8933 4415 8959
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:08 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 5, 6:08 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 608 PM CDT Mon Aug 5 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 229 PM CDT Mon Aug 5 2019 The threat for severe weather continues to be the main challenge in the short-term. Cold front approaching the area is moving into a moist, unstable atmosphere. Convection from earlier MCV moving across NE Wisconsin while additional storms form near the surface front. Somewhat drier air will move into the area overnight, but low- level mositure will be sufficient for areas of fog. Weak ripple in WNW flow aloft may set off isolated convection, perhaps associated with convergence along lake breeze. .LONG TERM...Tuesday Night Through Monday Issued at 229 PM CDT Mon Aug 5 2019 Another cold front is expected to move through the region Wednesday afternoon and evening, and bring thunderstorms to the forecast area. CAPE is expected to build to 1500-2500 j/kg ahead of the boundary, as deep layer shear increases to 25 to 35 knots. SPC has the forecast area in a Marginal risk for severe weather, which seems reasonable for now. Convergence along the boundary is not expected to be very strong, due to low-level westerly flow, so coverage should be scattered. Canadian high pressure is expected to build into the region for the end of the work week, and bring dry weather, cooler temperatures and low humidity. A new development is the potential for precipitation on Saturday, as WAA on the northwest periphery of the departing high, a short- wave trof, and a coupled upper jet impact the region. This should be a quick hitter, with Canadian high pressure returning for the end of the weekend and early next week. && .AVIATION...for 00Z TAF Issuance Issued at 607 PM CDT Mon Aug 5 2019 Cold front continues to move across area. IFR conditions and strong surface wind gusts are occurring with strongest thunderstorms, with VFR conditions elsewhere. The activity will end from west to east this evening. Some ground fog or low stratus is possible late tonight through about 12z Tuesday, then VFR conditions will prevail for the remainder of the daytime hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....JKL LONG TERM......Kieckbusch AVIATION.......JKL
Hazardous weather outlook, Aug 5, 3:45 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 345 PM CDT Mon Aug 5 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 345 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms with damaging winds and heavy rainfall are possible into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms Wednesday afternoon and evening. Isolated severe storms with damaging winds and large hail are possible. .SPOTTER INFORMATION STATEMENT... Spotters are asked to contact the National Weather Service with reports of severe weather. LMZ521-522-541>543-062045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 345 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds and frequent lightning will be a threat to mariners into the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a chance of thunderstorms Wednesday afternoon and evening. Lightning and strong winds will pose a hazard to mariners.
In the hours before
Local storm report, Aug 5, 6:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
644 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST MARSHFIELD 44.66N 90.16W
08/05/2019 M40 MPH WOOD WI ASOS
&&
SACLocal storm report, Aug 5, 6:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL S PLOVER 44.45N 89.53W
08/05/2019 M1.25 INCH PORTAGE WI CO-OP OBSERVER
&&
SACSpecial weather statement, Aug 5, 6:58 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
658 PM CDT Mon Aug 5 2019
WIZ022-038>040-049-050-074-060100-
Calumet WI-Southern Oconto County WI-Kewaunee WI-Outagamie WI-
Manitowoc WI-Door WI-Brown WI-
658 PM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...NORTHEASTERN CALUMET...SOUTHERN OCONTO...EASTERN OUTAGAMIE AND
NORTHERN MANITOWOC COUNTIES UNTIL 800 PM CDT...
At 657 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Pulaski to near Kimberly.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Green Bay, Appleton, Manitowoc, Kewaunee, Bay Shore Park, Kaukauna,
Little Chute, Kimberly, Pulaski and Algoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Wisconsin.
LAT...LON 4428 8850 4459 8842 4459 8825 4482 8825
4479 8784 4471 8792 4463 8793 4469 8780
4478 8772 4474 8728 4454 8741 4432 8748
4418 8745 4408 8758
TIME...MOT...LOC 2357Z 281DEG 40KT 4475 8828 4434 8839
CooleyLocal storm report, Aug 5, 6:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG EMBARRASS 44.66N 88.69W
08/05/2019 WAUPACA WI PUBLIC
A FEW TREES UPROOTED IN THE TOWN. VIA SOCIAL MEDIA.
&&
SACLocal storm report, Aug 5, 7:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
700 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL MILLADORE 44.59N 89.86W
08/05/2019 M0.25 INCH WOOD WI AMATEUR RADIO
&&
HYKINSpecial weather statement, Aug 5, 7:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
705 PM CDT Mon Aug 5 2019
WIZ045-060100-
Waushara WI-
705 PM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WAUSHARA COUNTY UNTIL 800 PM
CDT...
At 705 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Hartman Creek State Park to 6
miles southwest of Plainfield. Movement was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Wautoma, Berlin, Redgranite, Plainfield, Napowan Scout Camp, Silver
Lake, Pine River, Dakota, Mount Morris and Saxeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Wisconsin.
LAT...LON 4398 8955 4403 8960 4424 8960 4424 8911
4414 8889 4398 8889
TIME...MOT...LOC 0005Z 301DEG 30KT 4430 8933 4415 8959
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:01 PM CDT | Special Marine Warning | GRB | 59 min | |
| Aug 5, 7:24 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie | 60 min |
| Aug 5, 7:40 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 65 min |
| Aug 6, 12:40 AM CDT | Dense Fog Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 6 more | 8 hr |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.